Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 239, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 22, 2004, 7:07 PM MDT for Roosevelt County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2004, 7:07 PM MDT (01:07 UTC)
- Expired
- Sep 22, 2004, 7:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 230107 SVRABQ NMC041-230145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 706 PM MDT WED SEP 22 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 745 PM MDT * AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF PEP...OR ABOUT 31 MILES SOUTH OF PORTALES...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES SOUTH OF PEP AT 715 PM MDT 7 MILES SOUTHWEST OF LINGO AT 745 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3384 10353 3367 10355 3359 10305 3388 10306 $$ 43
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:25 PM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Sep 22, 2:25 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 225 PM MDT WED SEP 22 2004 .DISCUSSION...UPPER LEVEL TROUGH SLOWLY PROGRESSING EASTWARD THIS AFTERNOON. HAVE HAD A BIT OF ISOLATED CONVECTION ACROSS THE NORTH UNDER THE COLD POOL AS WELL AS BACK BUILDING STORMS TOWARDS THE EAST CENTRAL PLAINS FROM TEXAS. THE BACK BUILDING HAS SLOWED HOWEVER. VERY SHALLOW FROPA PER WIND PROFILERS STRUNG ACROSS THE EAST CENTRAL PLAINS. FINALLY GOT THE WIND SHIFT AT TCC BUT PER LATEST FDX IMAGERY NOT TOO FAR PAST TCC. CURRY AND ROOSEVELT COUNTIES STILL UNDER THE GUN FOR ISOLATED SEVERE WX LATE THIS AFTERNOON INTO THE EARLY EVENING BEFORE THINGS STABILIZE. ELSEWHERE LOOK FOR THE FAIR WEATHER CU TO DISSIPATE THIS EVENING LEAVING CLEAR TO MOSTLY CLEAR SKIES WESTERN THREE QUARTERS OF THE AREA. WITH THE CLEAR SKIES AND RATHER DRY AIR IN PLACE...DEWPOINTS IN THE SINGLE DIGITS TO 20S LOOK FOR SIGNIFICANT RADIATIONAL COOLING TONIGHT. WILL HOLD OFF ON ANY FREEZE WARNING. EXPECT NORTHERN PORTIONS OF ZONE 3 TO NEAR THE FREEZING MARK AS WELL AS THE NORTHWEST PLATEAU AND PORTIONS OF THE NORTHEAST HIGHLANDS. REALLY NEED UPPER 20S FOR 2 TO 3 HOURS FOR A HARD...KILLING FREEZE. THE ESTANCIA VALLEY WILL BE INTERESTING...PERHAPS 30 TO 31 DEGREES THERE BUT AGAIN...NOT THE WIDESPREAD KILLING FREEZE ACROSS THE WHOLE ZONE. RATHER STABLE WITH DRY AIR GETTING ENTRAINED IN WILL LIMIT CONVECTION SO TOOK OUT THE SLIGHT CHANCE POPS ACROSS THE EAST THURSDAY. FEEL THAT THE TROUGH WILL HAVE PROGRESSED JUST FAR ENOUGH EAST. RATHER NICE EARLY FALL DAY ON TAP FOR TOMORROW WITH BELOW SEASONABLE TEMPERATURES EXPECTED. RETURN FLOW PATTERN SHAPING UP FOR LATE THURSDAY NIGHT...FRIDAY INTO THE WEEKEND PER BOTH ETA AND GFS RUNS. BASED ON THE TIME OF YEAR HAVE TO GO BULLISH WITH THE LOW CLOUD INTRUSIONS FROM THE SOUTHEAST. EXPECT WIDE SPREAD COVERAGE FRIDAY NIGHT ACROSS THE EAST CENTRAL/SOUTHEAST PLAINS AS WELL AS ALONG THE FRONT RANGE OF THE CENTRAL MOUNTAINS. NOT SURE ABOUT FOG...PROBABLY PATCHY BUT NOT ENOUGH CONFIDENCE TO PICK THE EXACT AREAS RIGHT NOW. WAIT AND SEE WHAT IS PRODUCED THURSDAY NIGHT. REAL DEPENDENT ON RESIDENT MOISTURE FROM THE PAST SYSTEM. LIFTED INDEX DEPICTED TO RANGE FROM -1 TO -3 GOOD CHUNK OF THE FORECAST AREA FRIDAY AND INCREASED 850 TO 500 MB LAPSE RATES TO BETWEEN 7.5 TO 8 DEGREES CELSIUS. LATE SEPTEMBER WILL MINIMIZE THE CONVECTIVE DEVELOPMENT BUT HAVE TO FIGURE ON SOME KIND OF DEVELOPMENT. EXPECT CONVECTION TO FAVOR THE MOUNTAINS DURING THE DAY AND BLEEDING OVER INTO THE EVENING HOURS AS WESTERLY STEERING FLOW OF 10 TO 15 KNOTS TAKES THE CELLS INTO THE PLAINS. ALSO SEE SOME WEAK UPSLOPE DEVELOPING ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS WITH HIGH PRESSURE TO THE EAST. PROBABLY GET SOME KIND OF WEAK CONVERGENCE ZONE OUT OF THAT. ONE WILDCARD WILL BE THE VORTICITY TRANSLATION WHICH IS EXPECTED UNDER A WESTERLY FLOW. UPPED POPS AND COVERAGE FRIDAY THROUGH SATURDAY INTO SUNDAY. BUT NOT CONFIDENT ENOUGH TO PLACE SCATTERED POPS ANYONE PLACE DUE TO THE WILDCARD. IT LOOKS AS THOUGH THE INSTABILITY GOES DOWN SLIGHTLY ON SATURDAY WITH LI/S BETWEEN 0 TO -1 AND LAPSE RATES 7 TO 7.5 BUT THE SOUTHEAST STEERING FLOW MOISTURE INCREASE SHOULD BE MORE PRONOUNCED. THUS AN OVERALL WASH AS FAR AS COVERAGE IS CONCERN. AGAIN VORTICITY TRANSLATION THE WILDCARD WITH UPSLOPE FLOW INCREASED EVEN MORE. ALSO FEEL THAT THE LOW CLOUDS WILL MOST LIKELY LINGER ACROSS PORTION OF THE EAST A GOOD CHUNK OF THE DAY THUS AFFECTING INSTABILITY THERE. WEATHER FAIRLY MUDDLED NEXT WEEK WITH A PSEUDO HIGH OVER LOW BLOCKING UPPER AIR PATTERN. BOTH GFS AND ECMWF DEPICT THE POLAR JET WELL INTO CANADA SO WILL BE LOOKING TOWARDS THE PINCH OFF LOWS FOR POP FORECASTING...ESPECIALLY SINCE WE WILL BE PROGRESSING INTO OCTOBER. DIDNT REALLY CHANGE MUCH IN THE EXTENDED. JBW && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 032/069 038/076 042 50000 GALLUP.................... 023/073 031/073 038 50000 GRANTS.................... 027/073 034/075 039 50000 GLENWOOD.................. 038/079 044/081 049 50000 CHAMA..................... 026/063 029/067 032 50000 LOS ALAMOS................ 033/067 038/070 041 50000 RED RIVER................. 023/062 028/061 030 50100 TAOS...................... 026/067 031/070 037 50000 SANTA FE.................. 034/068 039/071 042 50000 SANTA FE AIRPORT.......... 037/072 042/073 044 50000 ESPANOLA.................. 033/074 034/075 041 50000 ALBUQUERQUE HEIGHTS....... 043/076 050/077 054 50000 ALBUQUERQUE VALLEY........ 037/078 041/078 048 50000 ALBUQUERQUE FOOTHILLS..... 040/074 048/074 050 50000 ALBUQUERQUE WEST MESA..... 044/077 050/076 052 50000 SOCORRO................... 038/079 042/079 051 50000 SANDIA PARK/CEDAR CREST... 038/070 041/070 044 50000 MORIARTY/ESTANCIA......... 032/074 037/074 040 50000 CARRIZOZO................. 044/077 046/077 048 50000 RUIDOSO................... 041/071 040/071 043 50000 RATON..................... 031/068 035/072 040 50200 LAS VEGAS................. 033/067 038/073 042 50000 ROY....................... 041/069 041/072 043 50200 CLAYTON................... 043/071 045/074 048 50300 SANTA ROSA................ 044/074 047/078 048 50100 TUCUMCARI................. 047/073 049/077 052 50200 FORT SUMNER............... 048/076 050/079 052 50100 CLOVIS.................... 049/071 050/078 052 50300 PORTALES.................. 053/075 051/079 053 50300 ROSWELL................... 054/079 054/079 056 50100 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 50
Hazardous weather outlook, Sep 22, 6:00 AM MDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED SEP 22 2004 NMZ001>021-026-231200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT WED SEP 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY ISOLATED THUNDERSTORMS MAY BECOME STRONG TO SEVERE OVER EAST CENTRAL AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... A SLIGHT RISK OF SEVERE THUNDERSTORMS IS OUTLOOKED FOR PORTIONS OF SOUTHEASTERN NEW MEXICO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR EAST CENTRAL AND SOUTHEAST NEW MEXICO LATER THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:45 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.